MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 66MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 MULTI HOLE ACETABULAR SHELL 66MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71338673
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/28/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had two-step revision whereby a spacer was implanted on (b)(6) 2015, followed by removal of the spacer and implantation of a new total hip replacement system on (b)(6) 2016.With the exception of the spacer, it has not been possible to confirm precise dates when each component was explanted.A related, previous bhr revision was reported under mdr reference 3005975929-2018-00340.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and the clinical information provided, pain, infections, lesions, osteolysis, dislocations, loosening, loss of mobility, loss of strength and metallosis may be consistent with a reaction to metal debris.However, the source and the root cause cannot be determined with the available documentation.A likely, major contributor to these events is the (methicillin sensitive) staphylococcus intermedius identified, just 3 months post the first revision a review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
R3 MULTI HOLE ACETABULAR SHELL 66MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8279023
Report Number1020279-2019-00292
Device Sequence Number11142092
Product Code MBL
UDI-Device Identifier00885556022184
UDI-Public00885556022184
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092386
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2024
Device Catalogue Number71338673
Device Lot Number14BM13839
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/28/2018
Supplement Date Received by Manufacturer12/28/2018
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71331266/14KITTJ8465; 71332530/15CM01199; 71332540/121M15986; 71332540/14JM17949; 71343612/13EM15954; 71331266/14KITTJ8465; 71332530/15CM01199; 71332540/121M15986; 71332540/14JM17949; 71343612/13EM15954
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR